Thunderstorm Wind, Dona Ana
- When
- July 14, 2:05 PM MST
- Where
- Dona Ana County, White Sands
- Measured
- 63 kt (72 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 32.383, -106.500
A severe thunderstorm produced wind gusts of 60 mph or more as it moved west from White Sands Missile Range Headquarters to just northeast of Las Cruces. A mesonet site measured a wind gust of 72 mph at WSMR HQ.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EPZ wrote it up.
A severe thunderstorm produced wind gusts of 60 mph or more as it moved west from White Sands Missile Range Headquarters to just northeast of Las Cruces. A mesonet site measured a wind gust of 72 mph at WSMR HQ.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at Jul 14, 12:07 PM MST, 1 hour 58 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 107 PM MDT FRI JUL 14 2006 .SYNOPSIS... EASTERLY WINDS WILL CONTINUE TO TRANSPORT MOIST AIR INTO SOUTHERN NEW MEXICO AND WESTERN TEXAS WHILE WEAK UPPER DISTURBANCES MOVE NEAR THE REGION. THIS WEATHER PATTERN WILL BRING A FEW AFTERNOON AND EVENING THUNDERSTORMS THROUGH THE WEEKEND AND INTO NEXT WEEK. && .DISCUSSION... UPPER HIGH CENTER NOW LOCATED NEAR FOUR CORNERS REGION AND IS EXPECTED TO REMAIN IN THIS GENERAL VICINITY INTO TUESDAY. CIRCULATION AROUND CENTER WILL INDUCE DEEP EASTERLY FLOW ACROSS NEW MEXICO. LOW LEVEL FLOW WILL BE DOMINATED BY THE USUAL THERMAL LOW OVER WESTERN ARIZONA WITH BOUNDARY LAYER EASTERLY WINDS TRANSPORTING GULF OF MEXICO MOISTURE INTO THE REGION. HOWEVER MID LEVEL FLOW MAY BE DRIER AS TRAJECTORIES SHOW INFLOW OF WARM CONTINENTAL AIR MASS ABOVE 600 MB FOR MUCH OF THE PERIOD. THE EXCEPTION MAY OCCUR WHEN WEAK EASTERLY MOVING WAVES/INVERTED TROUGHS ALOFT APPROACH THE AREA AS SUGGESTED BY MODELS. TIMING AND LOCATION OF THESE FEATURES DIFFICULT USUALLY REQUIRING BROAD BRUSH FORECAST OF ISOLATED TO SCATTERED CONVECTION. BOTH GFS AND WRF PREDICT ONE SUCH WAVE MOVING INTO WESTERN TEXAS ON SATURDAY WITH DEEP TRANSPORT OF GULF MOISTURE. HOWEVER BOTH MODELS ALSO CONSISTENT IN KEEPING THE DEEPER MOISTURE AND STRONGER UPWARD FORCING SOUTH OF THE BORDER. NEVERTHELESS ENOUGH MOISTURE TRANSPORT SHOULD OCCUR NORTHWARD TO BRING CWA PRECIPITABLE WATER AMOUNTS NEAR 1.2 OVER SOUTHERN ZONES ALONG WITH CAPES ABOVE 1000 J/KG. THUS SCATTERED CONVECTION LOOKS LIKELY ON SATURDAY. THEREAFTER EXPECT WARMER DRIER AIR ALOFT TO MOVE INTO THE AREA WITH ENOUGH LOW LEVEL HEATING AND MOISTURE FOR MAINLY ISOLATED CONVECTION MOST OF NEXT WEEK. && .AVIATION... ISOLATED AREAS OF MVFR CEILINGS AND VISIBILITIES IN THUNDERSTORMS THROUGH SATURDAY...MAINLY FROM THE MID AFTERNOON THROUGH LATE EVENING HOURS. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 76 96 73 96 74 / 20 30 20 20 20 SIERRA BLANCA TX 69 94 66 93 66 / 20 30 20 20 20 LAS CRUCES 73 95 71 95 71 / 20 30 20 20 20 ALAMOGORDO 71 94 68 94 68 / 20 30 20 10 10 CLOUDCROFT 55 71 51 71 52 / 20 30 20 20 20 TRUTH OR CONSEQUENCES 71 94 68 94 68 / 20 20 20 10 10 SILVER CITY 68 90 64 90 66 / 20 20 20 20 20 DEMING 72 95 69 97 69 / 20 30 20 20 20 LORDSBURG 72 97 69 96 70 / 20 20 20 20 20 && .EPZ WATCHES/WARNINGS/ADVISORIES... 05 ROGASH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1020 AM MDT FRI JUL 14 2006 NMZ022>025-030>032-TXZ055-056-150000- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 1020 AM MDT FRI JUL 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. HAZARD POTENTIALS INCLUDE SMALL HAIL...LOCALIZED HEAVY RAINS WITH MINOR FLOODING... AND GUSTY WINDS UP TO 50 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THE PERIOD...MAINLY FROM MID AFTERNOON THROUGH LATE EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE CALLED UPON TO PROVIDE LOCAL WEATHER CONDITIONS. ROGASH
The El Paso radar (KEPZ), 60 km away, was scanning. The volume nearest the first event began at 21:02 UTC.
2 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2006Every state in 2006This day in weather historyWarnings in New Mexico, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5526624, 5526625.